Alert archive / Idaho / Winter Storm Warnings in 2012

Winter Storm Warning 4, NWS Pocatello, ID

February 24, 2012

NWS Pocatello, ID issued this winter storm warning at Feb 24, 2012, 2:03 PM MST. It took effect at Feb 24, 2012, 11:00 PM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 2:03 PM MST (21:03 UTC)
In effect from
Feb 24, 2012, 11:00 PM MST
Expired
Feb 25, 2012, 6:56 PM MST
In force
20 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS45 KPIH 242103
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MST FRI FEB 24 2012

IDZ018-251200-
/O.NEW.KPIH.WS.W.0004.120225T0600Z-120226T0600Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
203 PM MST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW...WHICH IS
IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY.

* TIMING...SNOW WILL BEGIN TO FALL AFTER MIDNIGHT. STRONG WINDS
  WILL DEVELOP BY SATURDAY AFTERNOON WHICH COULD CREATE BLOWING
  AND DRIFTING SNOW.

* MAIN IMPACT...UP TO 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 MPH
  WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS.

* LOCATIONS INCLUDE...STANLEY AND GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ031-251200-
/O.NEW.KPIH.WS.W.0004.120225T0600Z-120226T0600Z/
BIG AND LITTLE WOOD RIVER REGION-
203 PM MST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST SATURDAY ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW...WHICH IS
IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY.

* TIMING...SNOW WILL BEGIN TO FALL AFTER MIDNIGHT. STRONG WINDS
  WILL DEVELOP BY SATURDAY AFTERNOON WHICH COULD CREATE BLOWING
  AND DRIFTING SNOW.

* MAIN IMPACT...UP TO 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 MPH
  WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS.

* LOCATIONS INCLUDE...GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ019-023-025-251200-
/O.NEW.KPIH.WW.Y.0006.120225T1200Z-120226T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN...
PARIS
203 PM MST FRI FEB 24 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST
SATURDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
5 AM TO 11 PM MST SATURDAY.

* TIMING...SNOW WILL BEGIN TO FALL EARLY SATURDAY MORNING. STRONG
  WINDS WILL DEVELOP SATURDAY MORNING AND PERSIST THROUGH SATURDAY
  EVENING. 

* MAIN IMPACT...2 TO 6 INCHES OF SNOW ALONG WITH SIGNIFICANT
  BLOWING AND DRIFTING SNOW IS POSSIBLE FROM 30 TO 40 MPH WIND
  GUSTS. TRAVEL ACROSS MOUNTAIN PASSES COULD BE DIFFICULT.

* LOCATIONS INCLUDE...ISLAND PARK...WAYAN...PINE CREEK
  PASS...TETON PASS...EMIGRATION PASS...MOUNTAIN PASSES ALONG
  HIGHWAY 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

VALLE
3 follow-up statements
833 
WWUS45 KPIH 251103
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
403 AM MST SAT FEB 25 2012

IDZ018-252200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
403 AM MST SAT FEB 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS
  WILL DEVELOP BY THIS AFTERNOON WHICH COULD CREATE BLOWING AND
  DRIFTING SNOW.

* MAIN IMPACT...4 INCHES TO AS MUCH AS 1 FOOT OF SNOW IS POSSIBLE
  ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING
  CONDITIONS.

* LOCATIONS INCLUDE...STANLEY AND GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ031-252200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/
BIG AND LITTLE WOOD RIVER REGION-
403 AM MST SAT FEB 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS
  WILL DEVELOP BY THIS AFTERNOON WHICH COULD CREATE BLOWING AND
  DRIFTING SNOW.

* MAIN IMPACT...UP TO 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 
  MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. 

* LOCATIONS INCLUDE...GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ019-023-025-252200-
/O.CON.KPIH.WW.Y.0006.120225T1200Z-120226T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN...
PARIS
403 AM MST SAT FEB 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...SNOW WILL BEGIN TO FALL THIS MORNING AND CONTINUE INTO
  THIS EVENING. STRONG WINDS WILL DEVELOP LATER THIS MORNING AND
  PERSIST THROUGH SATURDAY EVENING.

* MAIN IMPACT...2 TO 6 INCHES OF SNOW ALONG WITH SIGNIFICANT 
  BLOWING AND DRIFTING SNOW IS POSSIBLE FROM 30 TO 40 MPH WIND 
  GUSTS. TRAVEL ACROSS MOUNTAIN PASSES COULD BE DIFFICULT. 

* LOCATIONS INCLUDE...ISLAND PARK...WAYAN...PINE CREEK PASS... 
  TETON PASS...EMIGRATION PASS...MOUNTAIN PASSES ALONG HIGHWAY 
  30. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
426 
WWUS45 KPIH 252054
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MST SAT FEB 25 2012

IDZ018-260600-
/O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
154 PM MST SAT FEB 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS
  WILL CREATE BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH
  OVERNIGHT. 

* MAIN IMPACT...AN ADDITIONAL 2 TO 6 INHES IS POSSIBLE THIS
  EVENING ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT
  DRIVING CONDITIONS.

* LOCATIONS INCLUDE...STANLEY AND GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ031-260600-
/O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/
BIG AND LITTLE WOOD RIVER REGION-
154 PM MST SAT FEB 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS
  WILL CREATE BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH
  OVERNIGHT.

* MAIN IMPACT...AN ADDITIONAL 2 TO 6 INCHES OF SNOW IS POSSIBLE
  ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING
  CONDITIONS.

* LOCATIONS INCLUDE...GALENA SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ019-023-025-260600-
/O.CON.KPIH.WW.Y.0006.000000T0000Z-120226T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN...
PARIS
154 PM MST SAT FEB 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...LIGHT SNOW WILL CONTINUE INTO THE EVENING ALONG WITH
  STRONG GUSTY WINDS. WINDS WILL DIMINISH OVERNIGHT.

* MAIN IMPACT...SIGNIFICANT BLOWING AND DRIFTING SNOW IS LIKELY
  WITH 30 TO 40 MPH WIND GUSTS. 

* LOCATIONS INCLUDE...ISLAND PARK...WAYAN...PINE CREEK PASS... 
  TETON PASS...EMIGRATION PASS...MOUNTAIN PASSES ALONG HIGHWAY 
  30. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

VALLE
744 
WWUS45 KPIH 260156
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
656 PM MST SAT FEB 25 2012

IDZ018-031-260300-
/O.CAN.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
656 PM MST SAT FEB 25 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

$$

IDZ023-025-260300-
/O.CAN.KPIH.WW.Y.0006.000000T0000Z-120226T0600Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...GEORGETOWN...PARIS
656 PM MST SAT FEB 25 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE THREAT OF MODERATE SNOW HAS ENDED FOR THE EVENING AND THUS THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. LOCALLY BREEZY WINDS
FROM RIRIE TO SWAN VALLEY ALONG HIGHWAY 26 AND FROM LUND TO
ALEXANDER ALONG HIGHWAY 30 WILL CONTINUE TO PRODUCE AREAS OF
BLOWING SNOW AND REDUCED VISIBILITY THROUGH 10 PM MST THIS EVENING.

$$

IDZ019-260600-
/O.CON.KPIH.WW.Y.0006.000000T0000Z-120226T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...ST. ANTHONY
656 PM MST SAT FEB 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE UNTIL 11 PM MST
  THIS EVENING ALONG WITH GUSTY WINDS.

* MAIN IMPACT...SIGNIFICANT BLOWING AND DRIFTING SNOW IS LIKELY
  WITH 25 TO 35 MPH GUSTS ALONG HIGHWAY 33 FROM NEWDALE TO
  TETONIA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 2:01 PM MST, 2 minutes earlier.

Area forecast discussion, Feb 24, 2:01 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MST FRI FEB 24 2012

.SHORT TERM...TONIGHT THROUGH MONDAY.

ANOTHER MAJOR STORM SYSTEM WILL ARRIVE ON SATURDAY. A DEEP UPPER
TROUGH IS MOVING TOWARDS THE WEST COAST THIS AFTERNOON. A STRONG
COLD FRONT WILL MOVE THROUGH THE AREA EARLY SATURDAY MORNING.
STRONG WINDS WILL FOLLOW THE FRONT WITH HIGH WINDS SIMILAR TO WHAT
THE AREA EXPERIENCED ON WEDNESDAY LIKELY ON SATURDAY. TEMPERATURES
WILL NOT BE NEARLY AS WARM SO NO ADDITIONAL FLOODING IS EXPECTED.
PRECIPITATION SHOULD REMAIN ALL SNOW WITH THE SNAKE PLAIN SEEING
VERY LITTLE IF ANY SNOW WHILE THE MOUNTAINS COULD SEE UP TO 10
INCHES WHILE THE EASTERN HIGHLANDS WILL SEE 2 TO 6 INCHES. CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS WILL EXPERIENCE GUSTY CONDITIONS
AS WELL...BUT PROBABLY NOT WARNING LEVEL WINDS LIKE THE SNAKE
PLAIN. BLOWING AND DRIFTING SNOW WILL BE THE MAJOR IMPACT FOR THE
CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. THE HEAVIER SNOW AMOUNTS
WILL RESULT IN A WINTER STORM WARNING FOR PORTIONS OF THE CENTRAL
MOUNTAINS ABOVE 6500 FEET WHILE THE EASTERN HIGHLANDS WILL RECEIVE
A WINTER WEATHER ADVISORY. EXPECT MOUNTAIN PASSES IN BOTH AREAS TO
BE DIFFICULT TO PASS THROUGH.

EXPECT CONDITIONS TO GRADUALLY IMPROVE SATURDAY NIGHT AND BY
SUNDAY...EXPECT A FEW ISOLATED MOUNTAIN SNOW SHOWERS AND MUCH
LIGHTER WINDS. ON MONDAY...ANOTHER STORM SYSTEM WILL PASS SOUTH OF
THE AREA. BOTH GFS AND NAM SHOWING A BAND OF SNOW WORKING
NORTHWARD FROM UTAH. SNOW AMOUNTS WITH THIS NEXT SYSTEM LOOK
RELATIVELY LIGHT. CURRENT SNOW CHANCES ARE PROBABLY A LITTLE TOO
LOW AND EXPECT FUTURE FORECASTS TO INCREASE. RIGHT NOW THIS SYSTEM
DOES NOT LOOK LIKE A HEADLINE MAKER...BUT WILL NEED TO CONTINUE TO
MONITOR. IF THE TRACK IS A LITTLE FURTHER NORTH...ADVISORIES MAY
BE NEEDED FOR THE SOUTHERN HIGHLANDS.

VALLE

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.

MODELS CONTINUE TO TRACK UPPER TROUGH ACROSS GREAT BASIN TROUGH
TUESDAY AFTERNOON. GFS ENSEMBLE HAS SOME SLIGHT UNCERTAINTY AS TO
THE INTENSITY OF THE TROUGH. THE OPERATIONAL GFS IS A LITTLE MORE
PROGRESSIVE WITH THE TROUGH...LIFTING IT OUT OF WEST ABOUT 6 HOURS
EARLIER THAN THE ENSEMBLE MEAN. THE 12Z ECMWF IS MORE IN AGREEMENT
WITH THE ENSEMBLE MEAN BUT DEVELOPS AN UPPER LOW OVER SOUTHWESTERN
WYOMING AROUND 12Z TUESDAY. RIDGING BRIEFLY MOVES INTO THE AREA
TUESDAY EVENING...THEN ANOTHER UPPER TROUGH PASSES THROUGH THE
AREA WEDNESDAY AFTERNOON. GFS/ECMWF ARE SLIGHTLY IN DISAGREEMENT
AFTER WEDNESDAY NIGHT WITH THE ECMWF BRINGING IN A MORE AMPLIFIED
RIDGE THAN THE GFS...BUT BOTH ARE ADVERTISING ABUNDANT MOISTURE
MOVING THROUGH THE RIDGE. HAVE KEPT POPS FOR LATE WEEK NEAR CLIMO.
HINSBERGER

&&

.AVIATION...VFR CONDITIONS WILL PERSIST THRU TONIGHT AT ALL
SITES...BUT CEILINGS AND VISIBILITY MAY DROP TO MVFR EARLY TOMORROW
AS A STRONG WEATHER SYSTEM MOVES INTO THE AREA. AS THE STORM
APPROACHES...WINDS WILL INCREASE TO 35 TO 40 KTS IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 8 AM TO 8 PM MST SATURDAY IDZ017-020>022.

WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SATURDAY ABOVE
6000 FEET FOR THE IDZ019-023-025.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST
SATURDAY IDZ018.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST
SATURDAY ABOVE 6500 FEET FOR THE IDZ031.

&&
Hazardous weather outlook, Feb 24, 2:02 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
202 PM MST FRI FEB 24 2012

IDZ019-023>025-252115-
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
202 PM MST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. EXPECT
GUSTY WINDS AND SNOW ACCUMULATIONS OF 2 TO 6 INCHES. SIGNIFICANT
BLOWING AND DRIFTING OF SNOW IS POSSIBLE ON SATURDAY. EXPECT
PERIODS OF LIGHT SNOW OFF AN ON MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020>022-252115-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
202 PM MST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. EXPECT
STRONG WINDS BEHIND THE FRONT AND A HIGH WIND WARNING HAS BEEN
ISSUED FOR SATURDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO
NEAR 60 MPH ARE EXPECTED. EXPECT PERIODS OF LIGHT SNOW MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-031-032-252115-
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
202 PM MST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL MOVE INTO AREAS ABOVE 6500 FEET LATE TONIGHT AND
PERSIST THROUGH SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WINDS WILL DEVELOP ON SATURDAY AFTERNOON WHICH COULD CREATE
SOME BLOWING AND DRIFTING PROBLEMS. HEAVY SNOWFALL AMOUNTS OF UP
TO 1 FOOT IS POSSIBLE ABOVE KETCHUM TO STANLEY. LESSER SNOW
AMOUNTS OF ONLY A COUPLE INCHES IS POSSIBLE FROM MACKAY TO
CHALLIS. THERE WILL BE A CHANCE OF SNOW DAILY
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:24 AM MSTHigh Wind WatchPIH11 hr
Feb 24, 2:02 PM MSTHigh Wind WarningPIH29 hr
Feb 24, 2:03 PM MSTWinter Weather AdvisoryPIH33 hr

Nearby

Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.